Utah, 2025Winter Weather in Utah, November 30, 2025
November 30, 2025 · NWS GJT · 1 event in 1 county or zone
A low pressure trough and associated cold front dropped southward out of the Pacific Northwest across the Great Basin and through eastern Utah and western Colorado. Moderate to heavy snowfall favored the central and southern mountains with higher amounts along the frontal boundary draped across the central mountains, La Sal Mountains and San Juan mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure trough and associated cold front dropped southward out of the Pacific Northwest across the Great Basin and through eastern Utah and western Colorado. Moderate to heavy snowfall favored the central and southern mountains with higher amounts along the frontal boundary draped across the central mountains, La Sal Mountains and San Juan mountains. Gusty winds in the 45 to 55 mph range above 12,000 feet also contributed to blowing snow with the forcing from the jet dynamics and cold frontal boundary with banded snow as well. Most lower valleys remained limited with snowfall due to higher snow levels with exception of the Paonia to Hotchkiss area that benefited from banding along the front and convection helping drive snow levels lower at times.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Nov 30, 4:49 AM MST, 4 hours 11 minutes earlier. Its key messages:
- Winter Weather Advisories remain active for most mountain zones across the West Slope with 3-10 inches of new snow expected by Monday morning.
- Travel on mountain passes is expected to be challenging this afternoon and Sunday night into Monday morning.
- Colder temperatures behind today's cold front will keep a cold trend in place this week.
- Another winter storm may move through midweek.
Area forecast discussion, Nov 30, 4:49 AM MST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
449 AM MST Sun Nov 30 2025
.KEY MESSAGES...
- Winter Weather Advisories remain active for most mountain
zones across the West Slope with 3-10 inches of new snow
expected by Monday morning.
- Travel on mountain passes is expected to be challenging this
afternoon and Sunday night into Monday morning.
- Colder temperatures behind today's cold front will keep a
cold trend in place this week.
- Another winter storm may move through midweek.
&&
.SHORT TERM /THROUGH MONDAY/...
Issued at 316 AM MST Sun Nov 30 2025
Satellite imagery and the GFS appear to be pretty consistent this
morning with the placement of the digging jet working southward into
the Great Basin out of the PACNW. Water vapor is showing a fairly
well stacked moisture profile extending from NORCAL across the Great
Basin. This should bode well for snow production as the frontal
boundary settles across the region this morning. Winter Weather
Advisories remain on schedule to start across our northern mountains
and work south by mid-day, covering most of our terrain on the West
Slope. I did add the La Sals, Abajos, and Uncompahgre Plateau into
the advisory roster, as QPF values really jumped up when the frontal
boundary drapes across them this afternoon. I suspect some of the
more convective showers along the front will be rather productive.
As the frontal boundary works south this afternoon, a few banded
snow showers could really muck up area roadways. All of our mountain
passes are expected to have some snow cover this afternoon and into
Monday morning. Travelers and commuters will want to stay abreast of
local conditions before they head out. Higher snow levels will
keep snow out of our lower valleys today, but behind the front
this evening, some remnant moisture is expected to mix some rain
and snow down below 5000 feet. Snow begins to taper off across
the northern mountains after midnight tonight, while the Central
Mountains and the San Juans will see measurable snowfall
continue into Monday morning. All but a sliver of high country
against the Continental Divide should be clear of snow by mid-
morning Monday. Skies clear out and cold, clear conditions
settle in. Overnight lows might need adjusted up north, as they
reflect cloud cover pushing out and the Yampa Basin dipping into
single digits. Afternoon highs Monday will trend 5-10 degrees
below climatology.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 1226 PM MST Sat
Nov 29 2025
Ensembles are in good agreement of a shortwave ejecting southwards
through the western CONUS through the mid-week. The moisture
accompanying this feature isn't overly impressive, but PWAT's will
still be 125-175% of normal. Though confidence in the development of
this shortwave is high, the behavior of it is not so well
understood yet. Tuesday into early Wednesday, it's likely that
the low will center over the Great Basin and little
precipitation for us. Models diverge beginning Wednesday
afternoon with the ECMWF suggesting the low will close and shift
deeper into the Desert Southwest, whereas the GEFS believes the
wave will remain open and begin a slow southeastward transit
through our CWA. In spite of this notable difference, both
ensembles pull enough moisture through the area to drop some
mild snow over the high terrain through Thursday. Even so, the
lack of strong forcing is keeping current snowfall forecasts on
the low end and confined to the mountain ranges. Though the
details of this storm are up in the air, we're trending towards
low-impact weather and little snow to add to the slopes.
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 440 AM MST Sun Nov 30 2025
A cold front will settle southward through the region this
morning. Ceilings will lower from north to south, along with
rain and snow showers. Widespread breakpoint conditions are
expected at most of the terminals as the front drapes across the
region by this afternoon. Winds remain light, with a few gusts
from embedded showers. Visibilities will ebb and flow between
IFR and VFR with snow showers too. Conditions will improve for
northwest Colorado and northeast Utah late tonight, then work
south and east during the early morning hours of Monday.
Mountain locales are expected to remain under the influence of
cloud cover and snow showers into Monday morning.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Winter Weather Advisory from 8 AM this morning to noon MST
Monday for COZ004-013.
Winter Weather Advisory from noon today to noon MST Monday for
COZ009-010-012-017.
Winter Weather Advisory from 2 PM this afternoon to noon MST
Monday for COZ018-019.
UT...Winter Weather Advisory from noon today to noon MST Monday for
UTZ028.
&&
SHORT TERM...LTB
LONG TERM...BW
AVIATION...TGJTHazardous weather outlook, Nov 30, 2:45 AM MST, 6 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
245 AM MST Sun Nov 30 2025
COZ001>014-017>023-UTZ022>025-027>029-010945-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley-
Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains-
Southwest San Juan Mountains-Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
245 AM MST Sun Nov 30 2025
This Hazardous Weather Outlook is for northwest Colorado, southwest
Colorado, west central Colorado, east central Utah, northeast Utah
and southeast Utah.
.DAY ONE...Today and tonight.
Another round of wintry weather is expected across the mountains
today. Mountain passes are expected to be snow covered and slick this
afternoon into Monday morning. Snow accumulations range from 3 to 10
inches across the region with higher totals on favorable aspects and
elevations. Snow will begin to taper early Monday morning, but cold
temperatures will keep roadways slick.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Snow winds down Monday morning. Unsettled conditions return Tuesday
afternoon, with additional mountain snowfall expected midweek and
into next weekend. Temperatures remain on the cool side of
climatology through the period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected today or tonight, however
spotters are encouraged to report snowfall amounts to the
National Weather Service in Grand Junction.
Winter Weather, La Sal & Abajo Mountains
- When
- November 30, 9:00 AM MST to 11:59 PM MST
- Where
- La Sal & Abajo Mountains forecast zone
- Reported by
- SNOTEL
- Coordinates
- 38.304, -109.687 (the zone’s center; the record gives no point)
Generally 8 to 12 inches of snow fell across the La Sal Mountains with 2 to 5 inches of snow across the Abajo Mountains. Winds gusted up to 56 mph at Abajo Peak.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1301195.